Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


A hierarchical method for obtaining eigenvalue enclosures

Author: E. B. Davies
Journal: Math. Comp. 69 (2000), 1435-1455
MSC (1991): Primary 34L15, 35P15, 49R05, 49R10, 65L15, 65L60, 65L70, 65N25
Published electronically: March 6, 2000
MathSciNet review: 1710648
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


We introduce a new method of obtaining guaranteed enclosures of the eigenvalues of a variety of self-adjoint differential and difference operators with discrete spectrum. The method is based upon subdividing the region into a number of simpler regions for which eigenvalue enclosures are already available.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (1991): 34L15, 35P15, 49R05, 49R10, 65L15, 65L60, 65L70, 65N25

Retrieve articles in all journals with MSC (1991): 34L15, 35P15, 49R05, 49R10, 65L15, 65L60, 65L70, 65N25

Additional Information

E. B. Davies
Affiliation: Department of Mathematics, King’s College, Strand, London, WC2R 2LS, United Kingdom

PII: S 0025-5718(00)01238-2
Keywords: Spectrum, eigenvalues, spectral enclosures, interval arithmetic, Rayleigh-Ritz method, Temple-Lehmann method
Received by editor(s): October 27, 1998
Published electronically: March 6, 2000
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia